Illinois, 2010Flash Flooding in Illinois, June 22, 2010
June 22, 2010 · NWS ILX · 9 events in 9 counties and zones
A series of mesoscale convective complexes developed along a stationary front near the Iowa/Missouri border during the early morning hours of June 22nd. This resulted in two rounds of heavy rain and flash flooding on top of already saturated ground in west central and central Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of mesoscale convective complexes developed along a stationary front near the Iowa/Missouri border during the early morning hours of June 22nd. This resulted in two rounds of heavy rain and flash flooding on top of already saturated ground in west central and central Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 22, 5:24 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 22, 5:24 AM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
624 AM CDT TUE JUN 22 2010
.DISCUSSION...
ISSUED 330 AM CDT TUE JUN 22 2010
FORECAST CONCERN IS THE HIGH HEAT AND HUMIDITY TODAY AND WED.
ALSO ADDRESSING SLIGHT CHANCE OF SEVERE STORMS ALONG WITH HEAVY
RAIN THREAT THROUGH WED NIGHT.
SHORT TERM...TODAY THROUGH FRIDAY.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH GUSTY WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAINS CONTINUE OVER PARTS OF CENTRAL IL
SOUTH OF PEORIA TO NEAR I-70 EARLY THIS MORNING MOVING ESE AT 40 MPH.
MSC OVER CENTRAL IN/IL AND ANOTHER MCS CENTERED ALONG THE IA/NE BORDER.
SPC HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL IL
THROUGH WED NIGHT AS TROPICAL AIR MASS REMAINS IN PLACE THROUGH WED.
PER SPC...ANOTHER ACTIVE DAY APPEARS LIKELY FOR THE REGION. AN
EARLY DAY SEVERE STORMS/POSSIBLE MCS...OVER THE DAKOTAS
OVERNIGHT...MAY BE SUSTAINED IN SOME FORM AND/OR SHOULD PROVIDE A
FOCUS FOR EAST- SOUTHEASTWARD DOWNSTREAM SEVERE THUNDERSTORM
POTENTIAL DURING THE AFTERNOON ACROSS THE MIDWEST. THE DOWNSTREAM
AIRMASS/WARM SECTOR WITHIN THIS CORRIDOR SHOULD AGAIN BECOME
MODERATE TO STRONGLY UNSTABLE UNSTABLE...WITH MULTICELLULAR
CLUSTERS/SOME SUPERCELLS WITH MAINLY A DAMAGING WIND/SEVERE HAIL
POTENTIAL. A FRONTAL BOUNDARY FROM NW IL INTO FAR SOUTHERN IA TO
LIFT SLOWLY NORTHWARD TODAY SHIFTING THE BEST CHANCES OF
CONVECTION NORTHWARD TODAY AND TONIGHT WITH JUST SLIGHT CHANCE OF
THUNDERSTORMS IN SE IL. PRECIPITABLE WATER VALUES NEAR 2 INCHES
SUPPORTS VERY HEAVY RAINS...BUT DID NOT ISSUE FLASH FLOOD WATCH
SINCE CONVECTION WITH HEAVY RAINS IS NOT AS WIDESPREAD AS YESTERDAY
MORNING.
EXPANDED THE HEAT ADVISORY NORTHWARD TO ALONG I-72 AND LINCOLN
WITH AFTERNOON HEAT INDEX READINGS OF 100 TO 105F. WENT A LITTLE
COOLER ON HIGHS IN THE NORTH DUE TO HIGHER CHANCES OF CONVECTION
AND CLOUD COVER. DEWPOINTS SHOULD BE IN THE 70S AGAIN TODAY WITH
HIGHS RANGING FROM THE LOWER TO MIDDLE 90S...WARMEST FROM I-72 SOUTH.
HIGHS IN THE UPPER 90S IN SE IL BY LAWRENCEVILLE AND ROBINSON NEAR
THE WABASH RIVER.
MORE MCS ACTIVITY EXPECTED TONIGHT THOUGH SETTING UP FURTHER NORTH
FROM IA ACROSS NORTHERN IL AND HAVE LIKELY CHANCES FROM PEORIA
NORTH. 00Z MODELS CONTINUE SLOWER TREND WITH COLD FRONT MOVING SE
ACROSS IL WED NIGHT WITH INCREASED CHANCES OF CONVECTION NW IL
OVER THE IL RIVER VALLEY LATER WED AFTERNOON AND ACROSS AREA WED
NIGHT...THOUGH PROBABLY NOT INTO SE IL UNTIL AFTER MIDNIGHT WED
NIGHT. CONTINUED SLIGHT RISK OF SEVERE STORMS LATER WED AND WED NIGHT.
HAVE 20-30% CHANCE OF CONVECTION IN SE IL THU MAINLY IN THE
MORNING THEN BECOMING MOSTLY SUNNY WITH SOMEWHAT COOLER AND LESS
HUMID AIR MOVING IN. HIGHS IN THE UPPER 80S WITH SE IL NEAR 90F
WHILE DEWPOINTS ABOUT 10 DEGREES LOWER IN THE 60S. MODELS SHOW
WEAK HIGH PRESSURE 1018 MB DRIFTING OVER THE GREAT LAKES THU NIGHT
AND KEEPS CENTRAL IL DRY THU NIGHT AND FRI WITH HIGHS FRI BACK IN
THE UPPER 80S.
LONG TERM...SATURDAY THROUGH MONDAY.
NO CHANGES MADE TO THE EXTENDED FORECAST THIS WEEKEND AS UPPER
LEVEL RIDGE BUILDS BACK INTO IL RETURNING THE HEAT AND HUMIDITY
STARTING SAT. COULD BE ISOLATED CONVECTION AROUND EARLY NEXT WEEK.
HUETTL
&&
.AVIATION...
ISSUED 620 AM CDT TUE JUN 22 2010
FORECAST CONCERN CONTINUES TO REVOLVE AROUND CONVECTION COVERAGE
AND TIMING THIS PERIOD. NEXT COMPLEX OF STORMS ACRS SE IOWA LOOKS
TO BE TRACKING ENE AND IF THIS TREND CONTINUES...WL CATCH OUR
NRN TAF SITES LATER THIS MORNING. AFTER THAT COMPLEX MOVES THRU
LATE THIS MRNG...LOOKS TO BE A LULL IN THE ACTION UNTIL LATE THIS
AFTN OR THIS EVENING. THAT IS WHEN ADDL TSRA WILL PUSH ACRS PARTS
OF THE FCST AREA. CONFIDENCE THIS FAR OUT WITH COVERAGE AND TIMING
AT ANY ONE OF OUR TAF SITES IS LOW...SO WL CONTINUE WITH PREVIOUS
TRENDS IN KEEPING VCTS AND A CB GROUP FOR ANYTHING BEYOND 6-9 HRS.
SFC WNDS WL REMAIN OUT OF THE SOUTH AND SOUTHWEST AT 10 TO 15 KTS
AND BE MUCH STRONGER AND VARIABLE IN DIRECTION IN AND NEAR ANY
THUNDERSTORMS.
SMITH
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
ILZ042>057-061>063-066>068-071>073.
&&
Hazardous weather outlook, Jun 22, 4:32 AM CST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
532 AM CDT TUE JUN 22 2010
ILZ027>031-036>038-040-041-231100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
532 AM CDT TUE JUN 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY AND
TONIGHT. A FEW OF THE THUNDERSTORMS COULD PRODUCE DAMAGING
WINDS ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING.
HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES THIS
AFTERNOON.
FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. MINOR TO MODERATE
FLOODING WILL CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE
MORE DAYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY INTO
WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA. SEVERE
WEATHER WILL BE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT.
HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES AGAIN
WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
ILZ042>057-061>063-231100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-
SHELBY-VERMILION-
532 AM CDT TUE JUN 22 2010
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR ONCE AGAIN TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS...WITH
DAMAGING STRAIGHT LINE WINDS THE PRIMARY THREAT...ALONG WITH HEAVY
RAINFALL AND FREQUENT LIGHTNING.
FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
SOUTHWEST THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. FLOODING
IS ALSO EXPECTED ALONG THE SANGAMON RIVER AT CHANDLERVILLE AND
MONTICELLO.
HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY
NIGHT AS A COLD FRONT APPROACHES THE AREA. THERE IS A SLIGHT RISK
OF SEVERE STORMS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO
ACCOMPANY THE STRONGER STORMS.
HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
ILZ066>068-071>073-231100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
532 AM CDT TUE JUN 22 2010
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. A
FEW OF THE STORMS MAY BE SEVERE...WITH THE PRIMARY THREAT BEING
FROM DAMAGING STRAIGHT LINE WINDS. HEAVY RAINS AND FREQUENT
LIGHTNING ARE ALSO POSSIBLE.
EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER
THE NEXT SEVERAL DAYS. FLOODING IS ALSO EXPECTED ALONG THE LITTLE
WABASH RIVER BY CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE.
HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL ANOTHER THREAT FOR THUNDERSTORMS THROUGH EARLY THURSDAY
MORNING. AT THIS TIME...IT APPEARS WEDNESDAY NIGHT WILL HAVE THE BEST
CHANCE OF SEVERE WEATHER IN SOUTHEAST ILLINOIS.
AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105
DEGREES WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
SMITH
In the hours before
Local storm report, Jun 22, 6:52 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
752 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG DANVILLE 40.14N 87.62W
06/22/2010 VERMILION IL EMERGENCY MNGR
DELAYED REPORT. LARGE TREE DOWN ACROSS ROAD AT
INTERSECTION OF KANSAS AND VINE STREET.
&&
25Local storm report, Jun 22, 7:01 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
801 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HUNTSVILLE 40.18N 90.87W
06/22/2010 M1.88 INCH SCHUYLER IL CO-OP OBSERVER
24 HOUR RAINFALL
0755 AM HAIL MACKINAW 40.53N 89.36W
06/22/2010 M0.25 INCH TAZEWELL IL CO-OP OBSERVER
&&
25Local storm report, Jun 22, 7:05 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM HEAVY RAIN 1 W JACKSONVILLE 39.73N 90.25W
06/22/2010 M1.66 INCH MORGAN IL MESONET
SWOP REPORT
&&
25Local storm report, Jun 22, 7:20 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
820 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TORNADO 4 ENE RANKIN 40.49N 87.83W
06/21/2010 VERMILION IL EMERGENCY MNGR
TORNADO ON THE GROUND AT COUNTY LINE JUST NORTH OF EAST
LYNN. REPORTED FROM VERMILION COUNTY ESDA.
0639 PM FUNNEL CLOUD 2 W HOOPESTON 40.47N 87.71W
06/21/2010 VERMILION IL EMERGENCY MNGR
0653 PM FUNNEL CLOUD HOOPESTON 40.47N 87.67W
06/21/2010 VERMILION IL TRAINED SPOTTER
INTERSECTION OF ROUTE 9 AND ROUTE 1 NEAR
HOOPESTON...RELAYED FROM CHICAGO NWS.
0702 PM TORNADO 3 NW ROSSVILLE 40.41N 87.71W
06/21/2010 VERMILION IL EMERGENCY MNGR
0730 PM FUNNEL CLOUD HOOPESTON 40.47N 87.67W
06/21/2010 VERMILION IL EMERGENCY MNGR
0732 PM FUNNEL CLOUD ROSSVILLE 40.38N 87.67W
06/21/2010 VERMILION IL EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST NORTH OF ROSSVILLE.
0909 PM FLOOD 5 E ROSSVILLE 40.38N 87.57W
06/21/2010 VERMILION IL EMERGENCY MNGR
WATER ON ROAD NEAR THE INDIANA BORDER.
0930 PM HAIL INDIANOLA 39.93N 87.74W
06/21/2010 E0.75 INCH VERMILION IL EMERGENCY MNGR
0935 PM TSTM WND GST 1 W RIDGE FARM 39.90N 87.67W
06/21/2010 E60.00 MPH VERMILION IL EMERGENCY MNGR
TIME ESTIMATED.
0937 PM FLASH FLOOD INDIANOLA 39.93N 87.74W
06/21/2010 VERMILION IL EMERGENCY MNGR
15 INCHES OF WATER OVER CITY ROADS.
1002 PM TSTM WND DMG NORRIS 40.63N 90.03W
06/21/2010 FULTON IL EMERGENCY MNGR
6 TO 7 INCH DIAMETER TREE LIMBS DOWN ON HWY 78 BETWEEN
CANTON AND FARMINGTON.
1031 PM HAIL 3 N LEWISTOWN 40.44N 90.16W
06/21/2010 E0.88 INCH FULTON IL EMERGENCY MNGR
1040 PM LIGHTNING PEKIN 40.57N 89.63W
06/21/2010 TAZEWELL IL EMERGENCY MNGR
TREE DOWN FROM LIGHTNING STRIKE.
1107 PM TSTM WND DMG NORMAL 40.52N 89.00W
06/21/2010 MCLEAN IL EMERGENCY MNGR
LARGE TREE LIMBS DOWN IN TOWN.
1107 PM TSTM WND GST CANTON 40.56N 90.04W
06/21/2010 E55.00 MPH FULTON IL MESONET
1130 PM TSTM WND DMG ELLSWORTH 40.45N 88.72W
06/21/2010 MCLEAN IL EMERGENCY MNGR
POWER LINES DOWN AT MORAINE VIEW STATE PARK.
1130 PM LIGHTNING DELAVAN 40.37N 89.54W
06/21/2010 TAZEWELL IL EMERGENCY MNGR
4 TREES DOWN FROM LIGHTNING STRIKES.
1223 AM TSTM WND GST CHAMPAIGN 40.11N 88.26W
06/22/2010 M51.00 MPH CHAMPAIGN IL ASOS
RECORDED AT CHAMPAIGN ASOS SITE.
1233 AM HEAVY RAIN MONTICELLO 40.03N 88.57W
06/22/2010 M0.58 INCH PIATT IL MESONET
RAINFALL IN 20 MINUTES.
1250 AM TSTM WND DMG DANVILLE 40.14N 87.62W
06/22/2010 VERMILION IL EMERGENCY MNGR
DELAYED REPORT. LARGE TREE DOWN ACROSS ROAD AT
INTERSECTION OF KANSAS AND VINE STREET.
1255 AM TSTM WND DMG GEORGETOWN 39.98N 87.64W
06/22/2010 VERMILION IL EMERGENCY MNGR
POWER LINES DOWN.
1255 AM TSTM WND DMG DANVILLE 40.14N 87.62W
06/22/2010 VERMILION IL EMERGENCY MNGR
POWER LINES DOWN.
1255 AM TSTM WND DMG TILTON 40.09N 87.64W
06/22/2010 VERMILION IL EMERGENCY MNGR
POWER LINES DOWN.
1255 AM TSTM WND DMG WESTVILLE 40.04N 87.64W
06/22/2010 VERMILION IL EMERGENCY MNGR
POWER LINES DOWN.
0141 AM TSTM WND DMG RUSHVILLE 40.12N 90.57W
06/22/2010 SCHUYLER IL LAW ENFORCEMENT
100 FOOT TALL TREE BLOWN ONTO HOUSE
0141 AM TSTM WND DMG RUSHVILLE 40.12N 90.57W
06/22/2010 SCHUYLER IL LAW ENFORCEMENT
MANY TREES DOWN...POWER LINES DOWN...TRANSFORMERS BLOWN
OFF POLES. DAMAGE REPORTED COUNTY WIDE.
0155 AM TSTM WND DMG BEARDSTOWN 40.01N 90.43W
06/22/2010 CASS IL LAW ENFORCEMENT
WIDESPREAD TREES AND POWER LINES DOWN.
0235 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
06/22/2010 SANGAMON IL EMERGENCY MNGR
A FEW TREES DOWN
0245 AM HEAVY RAIN ATHENS 39.96N 89.72W
06/22/2010 M1.50 INCH MENARD IL TRAINED SPOTTER
0245 AM TSTM WND GST ATHENS 39.96N 89.72W
06/22/2010 M58.00 MPH MENARD IL TRAINED SPOTTER
0251 AM TSTM WND GST SOUTHERN VIEW 39.76N 89.65W
06/22/2010 E60.00 MPH SANGAMON IL TRAINED SPOTTER
0530 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/22/2010 M1.55 INCH MORGAN IL CO-OP OBSERVER
0530 AM HEAVY RAIN 3 E PANA 39.39N 89.02W
06/22/2010 M2.20 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN RUSHVILLE 40.12N 90.57W
06/22/2010 M1.50 INCH SCHUYLER IL CO-OP OBSERVER
0700 AM HEAVY RAIN HUNTSVILLE 40.18N 90.87W
06/22/2010 M1.88 INCH SCHUYLER IL CO-OP OBSERVER
24 HOUR RAINFALL
0700 AM HEAVY RAIN 3 W KINCAID 39.59N 89.47W
06/22/2010 M2.10 INCH CHRISTIAN IL CO-OP OBSERVER
0722 AM HEAVY RAIN 1 SW JEROME 39.76N 89.69W
06/22/2010 M1.94 INCH SANGAMON IL MESONET
24 HOUR RAINFALL. SWOP REPORT.
0755 AM HAIL MACKINAW 40.53N 89.36W
06/22/2010 M0.25 INCH TAZEWELL IL CO-OP OBSERVER
0801 AM HEAVY RAIN 1 W JACKSONVILLE 39.73N 90.25W
06/22/2010 M1.66 INCH MORGAN IL MESONET
SWOP REPORT
&&
25Local storm report, Jun 22, 7:37 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
837 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD FARMINGTON 40.72N 90.01W
06/22/2010 FULTON IL EMERGENCY MNGR
SEVERAL INCHES OF WATER FLOWING OVER SEVERAL ROADS IN
NORTHERN FULTON COUNTY. DITCHES ALSO OVERFLOWING.
&&
25Local storm report, Jun 22, 7:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD FARMINGTON 40.72N 90.01W
06/22/2010 FULTON IL EMERGENCY MNGR
1 FOOT OF WATER ON ROUTE 116 IN DOWNTOWN FARMINGTON.
CURRENTLY VERY HEAVY RAIN.
&&
25Flash Flood, Knox
- When
- June 22, 8:00 AM CST to 12:30 PM CST
- Where
- Knox County, 2.38 mi NW of Abingdon to 2.64 mi NW of St Augustine
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.828, -90.426
Around 2.00 of rain fell between 0630 and 0830 CST on top of already saturated ground. This produced rapid flash flooding in southern Knox County from Abingdon to Yates City. Many rural roads were impassable due to the flooding.
Flash Flood, Fulton
- When
- June 22, 8:00 AM CST to 12:30 PM CST
- Where
- Fulton County, 1.27 mi NE of Farmington to 1.67 mi SSE of London Mills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.715, -89.985
Around 1.50 of rain fell between 0700 and 0800 CST on top of already saturated ground. This produced rapid flash flooding in northern Fulton County. In the village of Farmington a foot of water covered the streets in the downtown. Most rural roads in the northern part of the county were flooded as drainage ditches were overflowing.
Flash Flood, Peoria
- When
- June 22, 8:00 AM CST to 12:30 PM CST
- Where
- Peoria County, 2.07 mi NNW of Elmwood to 1.26 mi SSW of Cramers
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.808, -89.985
Around 2.50 of rain fell between 0630 and 0830 CST on top of already saturated ground. This produced rapid flash flooding in western and central Peoria County. Most rural roads were flooded, from Hanna City toward Farmington to Elmwood, as drainage ditches were overflowing.
Flash Flood, Christian
- When
- June 22, 8:30 AM CST to 2:00 PM CST
- Where
- Christian County, 1.02 mi SSE of Langleyville to 0.98 mi SSE of Clarksdale
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.557, -89.342
Rainfall amounts of 2.00 to 3.00 were reported from Taylorville through Pana to the Shelby County line in a two hour period. Many streets in the village of Pana were flooded and impassable. Numerous rural roads in southeast Christian County were also reported to be impassable.
Flash Flood, Shelby
- When
- June 22, 8:30 AM CST to 2:00 PM CST
- Where
- Shelby County, 5.07 mi NNW of Dollville to 3.78 mi ESE of Duvall
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.495, -89.024
Rainfall amounts of 2.00 to 3.00 were reported from in western Shelby County in a two hour period. Numerous rural roads were reported to be impassable due to the flash flooding.
Flash Flood, Logan
- When
- June 22, 9:15 AM CST to 2:00 PM CST
- Where
- Logan County, 2.56 mi SSW of Emden to 3.99 mi S of Middletown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.267, -89.503
Around 1.50 to 2.25 of rain fell between 0845 and 1000 CST on top of already saturated ground. This produced rapid flash flooding in most of Logan County. Many city streets in Lincoln were flooded, which stranded several cars. Nearly one foot of water flowed from the parking lot into part of Lincoln Community High School. Most rural roads west and south of Lincoln were impassable.
Flash Flood, Mason
- When
- June 22, 9:15 AM CST to 2:00 PM CST
- Where
- Mason County, 2.78 mi E of Kilbourne to 3.6 mi S of Biggs
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.142, -89.968
Around 1.50 to 2.25 of rain fell between 0845 and 1000 CST on top of already saturated ground. This produced rapid flash flooding in a small part of southern Mason County. Rural roads in this area were impassable, particularly those near the Logan and Menard County lines.
Flash Flood, Menard
- When
- June 22, 9:15 AM CST to 2:00 PM CST
- Where
- Menard County, 4.03 mi NNE of Fancy Prairie to 6.01 mi NNW of Hubley
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 40.057, -89.583
Around 1.50 to 2.25 of rain fell between 0845 and 1000 CST on top of already saturated ground. This produced rapid flash flooding in northern Menard County. |Many rural roads from north of Petersburg to Oakford to Greenview were impassable due to the flash flooding.
Flash Flood, Macon
- When
- June 22, 9:30 AM CST to 2:00 PM CST
- Where
- Macon County, 3.96 mi SSW of Heman to 3.98 mi NW of Blue Mound
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.914, -89.148
Around 2.00 to 3.00 of rain fell between 0900 and 1100 CST on top of already saturated ground. This produced rapid flash flooding in most of Macon County. Many city streets in Decatur were flooded, which stranded several cars and flooded hundreds of basements. In addition, most rural roads in the western and central part of the county were impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, June 22 to 24, 2010$1.9 million · EF1 · 47 events
- Heat in Arkansas, June 22, 20101 death · 1 event
- Rip Current in New York, June 22, 20101 death · 1 event
- Flash Flooding and Flooding in Indiana, June 22 to 23, 2010$3.5 million · 1 in hail · 20 events
- Flooding in Iowa, June 22 to 30, 2010$3.5 million · 8 events
- Tornado and Hail in Wyoming, June 22, 2010$405,000 · EF0 · 22 events
- Flooding in Illinois, June 22 to 26, 2010$500,000 · 2 events
- Tornado in Pennsylvania, June 22, 2010$100,000 · EF1 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
- Flood in Iowa, June 22, 2010$250,000 · 1 event
- Flood in Missouri, June 22, 2010$250,000 · 1 event
- Flood in Illinois, June 22 to 28, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246542, 246549, 246551, 246572, 246576, 246554, 246561, 246563, 246568.